Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 16, NWS San Angelo, TX

April 14, 201124 counties in Texas

NWS San Angelo, TX issued this red flag warning at Apr 14, 2011, 3:38 PM CDT for 24 counties in Texas. It took effect at Apr 15, 2011, 10:00 AM CDT. It was in force for 9 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 14, 2011, 3:38 PM CDT (20:38 UTC)
In effect from
Apr 15, 2011, 10:00 AM CDT
Expired
Apr 15, 2011, 7:00 PM CDT
In force
9 hr
Issued by
NWS San Angelo, TX
All 24 counties

Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 15, 1:00 PM CDTWILDFIRE 3007 S Admiral, TXEAST CADDO FIRE. 100 PERCENT CONTAINED. TIME ESTIMATED.
Apr 15, 2:25 PM CDTNON-TSTM WND GST 631 Nnw Haskell, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2011-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2011-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5022 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

838 
WWUS84 KSJT 142038
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
338 PM CDT THU APR 14 2011

...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THE
EVENING TODAY AND ARE LIKELY AGAIN FRIDAY AFTERNOON...

.A RED FLAG WARNING WILL REMAIN IN EFFECT ACROSS THE BIG
COUNTRY...CONCHO VALLEY...AND PARTS OF THE NORTHERN EDWARDS
PLATEAU THROUGH 8 PM THIS EVENING. THE COMBINATION OF VERY WARM
AIR...GUSTY WEST WINDS...AND SINGLE DIGIT RELATIVE HUMIDITY
VALUES WITH VERY DRY VEGETATION WILL BE CONDUCIVE FOR EXPLOSIVE
WILDFIRE GROWTH. CRITICAL FIRE WEATHER CONDITIONS COULD ALSO
DEVELOP ON FRIDAY... WHEN GUSTY NORTH TO NORTHWEST WINDS WILL BE
COMBINED WITH VERY DRY AIR...AND CONTINUED DROUGHT CONDITIONS.

TXZ065-150100-
/O.CAN.KSJT.FW.A.0014.110415T1700Z-110416T0000Z/
/O.CON.KSJT.FW.W.0015.000000T0000Z-110415T0100Z/
COKE-
338 PM CDT THU APR 14 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR COKE COUNTY...

* AFFECTED AREA: IN TEXAS...COKE.

* WIND: 20 FOOT WIND SPEEDS 20 TO 25 MPH WITH GUSTS OVER 30 MPH.

* HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES 5 TO 10 
  PERCENT.

* TIMING: LATE THURSDAY MORNING THROUGH EARLY EVENING. ON
  FRIDAY... FROM LATE MORNING THROUGH EARLY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

AREA RESIDENTS ARE ADVISED NOT TO TAKE PART IN ACTIVITIES THAT
MAY PRODUCE FLAMES OR SPARKS...PROPERLY DISPOSE OF ANY LIT
MATERIALS...DO NOT PARK VEHICLES IN TALL GRASS...AND DO NOT USE
WELDERS OR GRINDERS OUTDOORS.

&&

$$

TXZ049-054-066-098-099-113-114-127-128-150445-
/O.UPG.KSJT.FW.A.0014.110415T1700Z-110416T0000Z/
/O.NEW.KSJT.FW.W.0016.110415T1500Z-110416T0000Z/
/O.CON.KSJT.FW.W.0015.000000T0000Z-110415T0100Z/
FISHER-NOLAN-RUNNELS-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-
338 PM CDT THU APR 14 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG COUNTRY...

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG COUNTRY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY.  

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...RUNNELS...
  HASKELL...THROCKMORTON...JONES...SHACKELFORD...TAYLOR... 
  CALLAHAN. 

* WIND: 20 FOOT WIND SPEEDS 20 TO 25 MPH WITH GUSTS OVER 30 MPH.

* HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES 5 TO 10 
  PERCENT.

* TIMING: LATE THURSDAY MORNING THROUGH EARLY EVENING. ON
  FRIDAY... FROM LATE MORNING THROUGH EARLY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

AREA RESIDENTS ARE ADVISED NOT TO TAKE PART IN ACTIVITIES THAT
MAY PRODUCE FLAMES OR SPARKS...PROPERLY DISPOSE OF ANY LIT
MATERIALS...DO NOT PARK VEHICLES IN TALL GRASS...AND DO NOT USE
WELDERS OR GRINDERS OUTDOORS.

&&

$$

TXZ139-140-154-155-150445-
/O.UPG.KSJT.FW.A.0014.110415T1700Z-110416T0000Z/
/O.NEW.KSJT.FW.W.0016.110415T1500Z-110416T0000Z/
COLEMAN-BROWN-MCCULLOCH-SAN SABA-
338 PM CDT THU APR 14 2011

...THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED
FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY FOR STRONG
WINDS AND LOW RELATIVE HUMIDITY FOR THE HEARTLAND...

* AFFECTED AREA: IN TEXAS...COLEMAN...BROWN...MCCULLOCH...SAN 
  SABA. 

* WIND: 20 FOOT WIND SPEEDS 20 TO 25 MPH WITH GUSTS OVER 30 MPH.

* HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES 10 TO 15 
  PERCENT.

* TIMING: LATE FRIDAY MORNING THROUGH EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. 

AREA RESIDENTS ARE ADVISED NOT TO TAKE PART IN ACTIVITIES THAT
MAY PRODUCE FLAMES OR SPARKS...PROPERLY DISPOSE OF ANY LIT
MATERIALS...DO NOT PARK VEHICLES IN TALL GRASS...AND DO NOT USE
WELDERS OR GRINDERS OUTDOORS.

&&

$$

TXZ064-071>073-076-077-150100-
/O.CON.KSJT.FW.W.0015.000000T0000Z-110415T0100Z/
STERLING-IRION-TOM GREEN-CONCHO-CROCKETT-SCHLEICHER-
338 PM CDT THU APR 14 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CONCHO VALLEY...

* AFFECTED AREA: IN TEXAS...STERLING...IRION...TOM GREEN...
  CONCHO...CROCKETT...SCHLEICHER. 

* WIND: 20 FOOT WIND SPEEDS 20 TO 25 MPH WITH GUSTS OVER 30 MPH.

* HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES 5 TO 10 
  PERCENT.

* TIMING: LATE THURSDAY MORNING THROUGH EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

AREA RESIDENTS ARE ADVISED NOT TO TAKE PART IN ACTIVITIES THAT
MAY PRODUCE FLAMES OR SPARKS...PROPERLY DISPOSE OF ANY LIT
MATERIALS...DO NOT PARK VEHICLES IN TALL GRASS...AND DO NOT USE
WELDERS OR GRINDERS OUTDOORS. 

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT
5 follow-up statements
863 
WWUS84 KSJT 150140
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
840 PM CDT THU APR 14 2011

...CRITICAL FIRE WEATHER CONDITIONS FRIDAY...

.CRITICAL FIRE WEATHER CONDITIONS ON FRIDAY FOR THE BIG COUNTRY...
NORTHEAST CONCHO VALLEY AND HEARTLAND... WHEN GUSTY NORTH TO
NORTHWEST WINDS COMBINE WITH VERY DRY AIR AND DROUGHT CONDITIONS.

TXZ049-054-066-098-099-113-114-127-128-139-140-154-155-150945-
/O.CON.KSJT.FW.W.0016.110415T1500Z-110416T0000Z/
FISHER-NOLAN-RUNNELS-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-
840 PM CDT THU APR 14 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG
COUNTRY...NORTHEAST CONCHO VALLEY AND HEARTLAND...

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...RUNNELS...
  HASKELL...THROCKMORTON...JONES...SHACKELFORD...TAYLOR... 
  CALLAHAN...COLEMAN...BROWN...MCCULLOCH...SAN SABA. 

* WIND: NORTHWEST 20 FOOT WIND SPEEDS 20 TO 25 MPH WITH GUSTS
  OVER 30 MPH.

* HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES 10 TO 15 
  PERCENT.

* TIMING: LATE FRIDAY MORNING THROUGH EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

AREA RESIDENTS ARE ADVISED NOT TO TAKE PART IN ACTIVITIES THAT
MAY PRODUCE FLAMES OR SPARKS...PROPERLY DISPOSE OF ANY LIT
MATERIALS...DO NOT PARK VEHICLES IN TALL GRASS...AND DO NOT USE
WELDERS OR GRINDERS OUTDOORS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT
534 
WWUS84 KSJT 150415
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
1115 PM CDT THU APR 14 2011

...CRITICAL FIRE WEATHER CONDITIONS FRIDAY...

.CRITICAL FIRE WEATHER CONDITIONS ON FRIDAY FOR THE BIG COUNTRY...
CONCHO VALLEY AND HEARTLAND...AS GUSTY NORTH TO NORTHWEST WINDS
COMBINE WITH VERY DRY AIR AND DROUGHT CONDITIONS OVER THE AREA.

TXZ064-065-071>073-151215-
/O.EXA.KSJT.FW.W.0016.110415T1500Z-110416T0000Z/
STERLING-COKE-IRION-TOM GREEN-CONCHO-
1115 PM CDT THU APR 14 2011

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG COUNTRY...
NORTHEAST CONCHO VALLEY AND HEARTLAND...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY. 

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...RUNNELS... 
  HASKELL...THROCKMORTON...JONES...SHACKELFORD...TAYLOR... 
  CALLAHAN...COLEMAN...BROWN...MCCULLOCH...SAN SABA.

* WIND: NORTHWEST 20 FOOT WIND SPEEDS 20 TO 25 MPH WITH GUSTS TO 30
  MPH.

* HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES 10 TO 15 
  PERCENT.

* TIMING: LATE FRIDAY MORNING THROUGH EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

AREA RESIDENTS ARE ADVISED NOT TO TAKE PART IN ACTIVITIES THAT
MAY PRODUCE FLAMES OR SPARKS...PROPERLY DISPOSE OF ANY LIT
MATERIALS...DO NOT PARK VEHICLES IN TALL GRASS...AND DO NOT USE
WELDERS OR GRINDERS OUTDOORS.

&&

$$

TXZ049-054-066-098-099-113-114-127-128-139-140-154-155-151215-
/O.CON.KSJT.FW.W.0016.110415T1500Z-110416T0000Z/
FISHER-NOLAN-RUNNELS-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-
1115 PM CDT THU APR 14 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG
COUNTRY...NORTHEAST CONCHO VALLEY AND HEARTLAND...

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...RUNNELS... 
  HASKELL...THROCKMORTON...JONES...SHACKELFORD...TAYLOR... 
  CALLAHAN...COLEMAN...BROWN...MCCULLOCH...SAN SABA.

* WIND: NORTHWEST 20 FOOT WIND SPEEDS 20 TO 25 MPH WITH GUSTS 
  OVER 30 MPH.

* HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES 10 TO 15 
  PERCENT.

* TIMING: LATE FRIDAY MORNING THROUGH EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

AREA RESIDENTS ARE ADVISED NOT TO TAKE PART IN ACTIVITIES THAT
MAY PRODUCE FLAMES OR SPARKS...PROPERLY DISPOSE OF ANY LIT
MATERIALS...DO NOT PARK VEHICLES IN TALL GRASS...AND DO NOT USE
WELDERS OR GRINDERS OUTDOORS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT
008 
WWUS84 KSJT 150952
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
452 AM CDT FRI APR 15 2011

...CRITICAL FIRE WEATHER CONDITIONS TODAY...

.CRITICAL FIRE WEATHER CONDITIONS TODAY FOR THE BIG COUNTRY...
CONCHO VALLEY AND HEARTLAND...AS GUSTY NORTH TO NORTHWEST WINDS
COMBINE WITH VERY DRY AIR AND DROUGHT CONDITIONS OVER THE AREA.

TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-154-
155-160000-
/O.CON.KSJT.FW.W.0016.110415T1500Z-110416T0000Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-HASKELL-
THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN-BROWN-
MCCULLOCH-SAN SABA-
452 AM CDT FRI APR 15 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR THE BIG COUNTRY...NORTHEAST CONCHO VALLEY AND HEARTLAND...

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...RUNNELS... 
  HASKELL...THROCKMORTON...JONES...SHACKELFORD...TAYLOR... 
  CALLAHAN...COLEMAN...BROWN...MCCULLOCH...SAN SABA.

* WIND: NORTHWEST 20 FOOT WIND SPEEDS 20 TO 25 MPH WITH GUSTS 
  OVER 30 MPH.

* HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES NEAR 10 PERCENT.

* TIMING: LATE FRIDAY MORNING THROUGH EARLY EVENING.

FAST MOVING WIND DRIVEN WILDFIRES ARE POSSIBLE TODAY. VISIBILITIES
WILL BE REDUCED TO NEAR ZERO NEAR FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

AREA RESIDENTS ARE ADVISED NOT TO TAKE PART IN ACTIVITIES THAT
MAY PRODUCE FLAMES OR SPARKS...PROPERLY DISPOSE OF ANY LIT
MATERIALS...DO NOT PARK VEHICLES IN TALL GRASS...AND DO NOT USE
WELDERS OR GRINDERS OUTDOORS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT
938 
WWUS84 KSJT 151527
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
1027 AM CDT FRI APR 15 2011

...CRITICAL FIRE WEATHER CONDITIONS TODAY...

.CRITICAL FIRE WEATHER CONDITIONS TODAY FOR THE ENTIRE AREA...AS
GUSTY NORTH TO NORTHWEST WINDS COMBINE WITH VERY DRY AIR AND
DROUGHT CONDITIONS OVER THE AREA. 

TXZ076>078-168>170-152330-
/O.EXA.KSJT.FW.W.0016.000000T0000Z-110416T0000Z/
CROCKETT-SCHLEICHER-SUTTON-MENARD-KIMBLE-MASON-
1027 AM CDT FRI APR 15 2011

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTHERN EDWARDS
PLATEAU AND NORTHWEST HILL COUNTRY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* AFFECTED AREA: IN TEXAS...CROCKETT...SCHLEICHER...SUTTON...
  MENARD...KIMBLE...MASON. 

* WIND: NORTHWEST 20 FOOT WIND SPEEDS 20 TO 25 MPH WITH GUSTS 
  OVER 30 MPH.

* HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES NEAR 10 
  PERCENT.

* TIMING: LATE FRIDAY MORNING THROUGH EARLY EVENING.

FAST MOVING WIND DRIVEN WILDFIRES ARE POSSIBLE TODAY.
VISIBILITIES WILL BE REDUCED TO NEAR ZERO NEAR FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

AREA RESIDENTS ARE ADVISED NOT TO TAKE PART IN ACTIVITIES THAT
MAY PRODUCE FLAMES OR SPARKS...PROPERLY DISPOSE OF ANY LIT
MATERIALS...DO NOT PARK VEHICLES IN TALL GRASS...AND DO NOT USE
WELDERS OR GRINDERS OUTDOORS.

&&

$$

TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-154-
155-152330-
/O.CON.KSJT.FW.W.0016.000000T0000Z-110416T0000Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-HASKELL-
THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN-BROWN-
MCCULLOCH-SAN SABA-
1027 AM CDT FRI APR 15 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG
COUNTRY...CONCHO VALLEY AND HEARTLAND AREAS...

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE...
  RUNNELS...IRION...TOM GREEN...CONCHO...HASKELL... 
  THROCKMORTON...JONES...SHACKELFORD...TAYLOR...CALLAHAN... 
  COLEMAN...BROWN...MCCULLOCH...SAN SABA. 

* WIND: NORTHWEST 20 FOOT WIND SPEEDS 20 TO 25 MPH WITH GUSTS 
  OVER 30 MPH.

* HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES NEAR 10 
  PERCENT.

* TIMING: LATE FRIDAY MORNING THROUGH EARLY EVENING.

FAST MOVING WIND DRIVEN WILDFIRES ARE POSSIBLE TODAY.
VISIBILITIES WILL BE REDUCED TO NEAR ZERO NEAR FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

AREA RESIDENTS ARE ADVISED NOT TO TAKE PART IN ACTIVITIES THAT
MAY PRODUCE FLAMES OR SPARKS...PROPERLY DISPOSE OF ANY LIT
MATERIALS...DO NOT PARK VEHICLES IN TALL GRASS...AND DO NOT USE
WELDERS OR GRINDERS OUTDOORS.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT
256 
WWUS84 KSJT 152041
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
341 PM CDT FRI APR 15 2011

...CRITICAL FIRE WEATHER CONDITIONS TODAY...

.CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE INTO THE EVENING
HOURS FOR THE ENTIRE AREA...AS GUSTY NORTH TO NORTHWEST WINDS
COMBINE WITH VERY DRY AIR AND DROUGHT CONDITIONS OVER THE AREA.

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-160000-
/O.CON.KSJT.FW.W.0016.000000T0000Z-110416T0000Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
341 PM CDT FRI APR 15 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF WEST CENTRAL
TEXAS...

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE...
  RUNNELS...IRION...TOM GREEN...CONCHO...CROCKETT... 
  SCHLEICHER...SUTTON...HASKELL...THROCKMORTON...JONES... 
  SHACKELFORD...TAYLOR...CALLAHAN...COLEMAN...BROWN... 
  MCCULLOCH...SAN SABA...MENARD...KIMBLE...MASON. 

* WIND: NORTHWEST 20 FOOT WIND SPEEDS 20 TO 30 MPH WITH GUSTS OVER
  35 MPH.

* HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES NEAR 10 
  PERCENT. 

* TIMING: THROUGH EARLY EVENING. 

FAST MOVING WIND DRIVEN WILDFIRES ARE POSSIBLE TODAY.
VISIBILITIES WILL BE REDUCED TO NEAR ZERO NEAR FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

AREA RESIDENTS ARE ADVISED NOT TO TAKE PART IN ACTIVITIES THAT
MAY PRODUCE FLAMES OR SPARKS...PROPERLY DISPOSE OF ANY LIT
MATERIALS...DO NOT PARK VEHICLES IN TALL GRASS...AND DO NOT USE
WELDERS OR GRINDERS OUTDOORS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 14, 3:18 PM CDT, 20 minutes earlier.

Area forecast discussion, Apr 14, 3:18 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
318 PM CDT THU APR 14 2011

.SHORT TERM...
...MAIN CONCERN IN THE SHORT TERM WILL CONTINUE TO BE FIRE
WEATHER...

A STRONG UPPER LEVEL SHORTWAVE IS CURRENTLY MOVING EAST THROUGH
SOUTHWESTERN KANSAS. AT THE SURFACE...A SURFACE LOW IS MOVING
NORTHEAST ACROSS SOUTH CENTRAL KANSAS. THE TRAILING SURFACE TROUGH IS
LOCATED ACROSS WEST CENTRAL TEXAS...INHIBITING WINDS SOMEWHAT THIS
AFTERNOON...ALTHOUGH WE ARE STILL SEEING GUSTS TO GREATER THAN 30
MPH. SHOULD SEE THESE GUSTY WINDS CONTINUE INTO THE EVENING HOURS.

FOR TONIGHT...WINDS WILL DIMINISH...AND A COLD FRONT WILL MOVE SOUTH
THROUGH THE FORECAST AREA. LOWS TONIGHT WILL BE COOLER THAN LAST
NIGHT WITH LOWS RANGING FROM THE MID 50S TO LOWER 50S...AS OPPOSED
TO THE MAINLY 60S WE SAW THIS MORNING.

TOMORROW...NORTHWEST WINDS ON THE BACKSIDE OF THE UPPER LEVEL LOW
WILL PICK UP BY MID MORNING. THESE WINDS...ALONG WITH DRY AIR BEHIND
THE COLD FRONT WILL AGAIN CAUSE ELEVATED TO CRITICAL FIRE WEATHER
CONDITIONS ACROSS THE CWA FRIDAY. MORE DISCUSSION ON FIRE WEATHER
CAN BE FOUND BELOW. TEMPERATURES WILL BE MUCH COOLER...GETTING INTO
THE 70S ACROSS THE BIG COUNTRY...AND LOWER 80S FROM THE FROM CONCHO
VALLEY INTO THE INTERSTATE 10 CORRIDOR.

20

.LONG TERM...
UNSEASONABLY COOL NIGHT EXPECTED ACROSS ALL OF WEST CENTRAL TEXAS ON
SATURDAY MORNING. SURFACE HIGH WILL SETTLE ACROSS THE AREA RESULTING
IN LIGHT AND VARIABLE WINDS AND CLEAR SKIES. VERY LOW DEWPOINTS
SHOULD ALLOW FOR IDEAL RADIATIONAL COOLING CONDITIONS WITH
TEMPERATURES DROPPING INTO THE 30S AND 40S...LOWEST READINGS ACROSS
LOW LYING RIVER VALLEYS. RETURN FLOW WILL ENSUE ON SATURDAY WITH
TEMPERATURES CLIMBING INTO THE 70S TO LOW 80S ACROSS THE AREA.
STAYED A COUPLE DEGREES ABOVE GUIDANCE FOR MOST AREAS. ON
SUNDAY...DRYLINE WILL MIX EAST TOWARD OUR CWA BORDER...WITH MOST OF
THE CWA STAYING INT THE MOIST AIR. LOWERED TEMPERATURES A FEW
DEGREES ACROSS THE BOARD...WITH THE HIGHEST READINGS ACROSS THE
WESTERN HALF OF THE FORECAST AREA. 850 THERMAL RIDGE BUILDS INTO THE
AREA ON MONDAY...WITH THE DRYLINE MIXING EAST INTO MUCH OF THE AREA.
EXPECT HIGH TEMPERATURES IN THE 90S ACROSS THE BOARD...WELL ABOVE
SEASONAL NORMALS.

MODELS ARE IN FAIRLY GOOD AGREEMENT WITH THE PLACEMENT AND TIMING OF
THE NEXT BROAD UPPER LEVEL TROUGH MOVING ACROSS THE AREA ON TUESDAY.
12Z GFS CONTINUES TO SHOW A DISTURBANCE TREKKING ACROSS THE AREA
MONDAY NIGHT INTO TUESDAY MORNING...WHICH HELPS TO SET OFF
CONVECTION ALONG THE DRYLINE. CONTINUED SLIGHT CHANCE POPS ACROSS
MUCH OF THE AREA FOR THIS TIME FRAME. DRYLINE WILL MOVE INTO THE
AREA DURING THE DAY...THEN RETREAT TO THE WEST AT NIGHT FOR MUCH OF
THE REST OF THE WEEK. A FEW SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE...DEPENDING ON THE TIMING OF DISTURBANCES MOVING OVER THE
REGION. KEPT POPS BELOW 15 PERCENT FOR NOW...BUT THESE MAY NEED TO
BE ADJUSTED UP AS THE TIMING OF ANY DISTURBANCES BECOMES MORE CLEAR
ON FUTURE SHIFTS. MODELS CONTINUE TO SHOW THE NEXT COLD FRONT
SWEEPING THROUGH THE AREA SOMETIME NEXT WEEKEND...BUT THIS REMAINS
BEYOND THE FORECAST CYCLE.

DANIELS

&&

.FIRE WEATHER...
...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THIS
EVENING...WITH ANOTHER CRITICAL DAY OF FIRE WEATHER EXPECTED
FRIDAY...

A RED FLAG WARNING WILL REMAIN IN EFFECT THROUGH THIS EVENING FOR
THE BIG COUNTRY...CONCHO VALLEY...NORTHERN EDWARDS PLATEAU. WEST
WINDS OF 20 TO 30 MPH...WITH GUSTS UP TO 35 MPH ARE EXPECTED TO
CONTINUE THROUGH THIS EVENING.

FOR FRIDAY...STRONG NORTHWEST WINDS ON THE BACKSIDE OF THE UPPER
LEVEL SYSTEM...COMBINED WITH DRY LOW LEVELS AND CONTINUED DROUGHT
CONDITIONS WILL RESULT IN RED FLAG CONDITIONS ROUGHLY ALONG AND EAST
OF A SWEETWATER...TO BALLINGER...TO BRADY LINE. A RED FLAG WARNING
WILL BE IN EFFECT TOMORROW AFTERNOON FROM MID MORNING THROUGH EARLY
EVENING. FARTHER TO THE WEST...WE WILL SEE NEAR CRITICAL
CONDITIONS...BUT THE SFC PRESSURE GRADIENT...AND HEIGHT GRADIENT AT
850MB DO NOT LOOK STRONG ENOUGH TO RESULT IN WINDS THAT WILL
CONSISTENTLY REMAIN ABOVE 20 MPH. HOWEVER...THESE AREAS WILL BE
MONITORED CLOSELY...AND RESIDENTS IN THE CONCHO VALLEY SHOULD STILL
REMAIN VIGILANT IF WORKING OUTSIDE TO NOT START ANY ACCIDENTAL
FIRES.

ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE INTO EARLY NEXT WEEK
AS WARMER THAN NORMAL TEMPERATURES ALLOW HUMIDITIES TO FALL TO LESS
THAN 20 PERCENT EACH DAY. WINDS WILL GENERALLY BE 10 TO 20 MPH.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 45  77  41  77  53 /   0   0   0   0   0
SAN ANGELO 	 44  80  37  83  55 /   0   0   0   0   0
JUNCTION 	 43  81  36  82  54 /   0   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: CALLAHAN...COKE...CONCHO...CROCKETT...FISHER...HASKELL...
IRION...JONES...NOLAN...RUNNELS...SCHLEICHER...SHACKELFORD...
STERLING...TAYLOR...THROCKMORTON...TOM GREEN.

RED FLAG WARNING FROM 10 AM TO 7 PM CDT FRIDAY FOR THE FOLLOWING
ZONES: BROWN...CALLAHAN...COLEMAN...FISHER...HASKELL...JONES...
MCCULLOCH...NOLAN...RUNNELS...SAN SABA...SHACKELFORD...TAYLOR...
THROCKMORTON.

&&
Hazardous weather outlook, Apr 14, 3:35 PM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
335 PM CDT THU APR 14 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-152045-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
335 PM CDT THU APR 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THIS
EVENING ACROSS THE BIG COUNTRY...CONCHO VALLEY...AND PARTS OF THE
NORTHERN EDWARDS PLATEAU. A RED FLAG WARNING IS IN EFFECT FOR
THESE AREAS THROUGH 8 PM TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY ON FRIDAY ACROSS THE
BIG COUNTRY AND HEARTLAND...AND RUNNEL COUNTY. A FIRE WEATHER
WATCH IS IN EFFECT ACROSS THESE AREAS FOR FRIDAY... FROM 10 AM TO
7 PM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 5:52 AM CDTFire Weather WatchSJTBrown, Callahan, Coke, Coleman, Fisher, Haskell and 8 more10 hr

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.